If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you

Announcement

Collapse
No announcement yet.

increase beta blocker doseage?

Collapse

About the Author

Collapse

HCMA FORUM ARCHIVE Find out more about HCMA FORUM ARCHIVE
This topic is closed.
X
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • increase beta blocker doseage?

    [increase beta blocker doseage?]

    Author: Cynthia (---.dialup.mindspring.com)

    Date: 12-26-02 12:15

    I'm wondering what would the situation be for the doctor to increase atenonol dosage? Is there anyone who had it increased and for what reason?

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: increase beta blocker doseage?]

    Author: Sarah B. Board Moderator (12.144.99.---)

    Date: 12-26-02 12:50

    Dear Cynthia,

    The best person to ask this question is of the doctor who is increasing the dose.

    However, doses are generally increased if the symptoms are not going away on the current dose. For HCM, this would mean palpitations, tachycardia, etc.

    I took atenolol for several years and they would increase it when I had a lot of palpitations and/or tachycardia. I'm now on nadolol and they increased that for a while too.

    take care,

    Sarah

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: increase beta blocker doseage?]

    Author: Leon Miller (---.30.246.131.Dial1.Atlanta1.Level3.net)

    Date: 12-26-02 18:52

    My cardiologist recently increased my dose due to serious PVCs. It has done a great deal to lessen my symptoms. I am now on 100mg daily.

    Leon

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: increase beta blocker doseage?]

    Author: Judy (---.proxy.aol.com)

    Date: 12-27-02 17:54

    Cynthia,

    My doctor increased my beta blocker dosage several times (to hopefully reduce obstruction, thus reducing symptoms) over the course of 8 years for me. I took the same beta blocker this whole time. After I was up to a dosage of 100mg twice a day, I developed a problem with asthma related to the use of the beta blocker. I had to convert to verapamil for several years until I had my myectomy and afterwards went back on a different beta blocker with no asthma problems. I liked the beta blocker much better than the verapamil (symptom wise), so I was very happy to go back to that medicine.

    Judy

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: increase beta blocker doseage?]

    Author: Dolly W (---.proxy.aol.com)

    Date: 12-27-02 19:35

    Hi Cynthia,

    In my case, I was started on 25mg, twice a day. Then increased to 50mg twice a day when I had a slight rise in B/P after all of my other heart meds had been discontinued.

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: increase beta blocker doseage?]

    Author: Mary S. (---.net273.fl.sprint-hsd.net)

    Date: 12-28-02 04:14

    I get an increase in meds about every month or two. It seems my body tries to over compensate ! I get these microscopic infarcts that the docs also call enzyme leaks. So if my chest pain and shortness of breath are bad enough I get to go to the ER to make sure my enzyme levels are not to high which normaly gets me an overnight stay. My last episode was on Christmas boy did that stink ! Right now I am on 240 mg of Verapamil in the morning and 120mg at night. I think they are going to change me to aetenanol when I go on Monday. I also have low blood pressure so they cannot go to high on the meds. I hope this helps!

    Mary S.
    NOTE: This is a post from the previous forum message board.
Working...
X